My husband has Cirrhosis, due to Hep C,age 44. He went to the E.R. and was admitted to the Hospital from Hepatic Encephalopathy. He had severe abdominal pain and was throwing up,which appeared to be blood. I frantically called the ambulance. He was lethargic and disoriented while in the ambulance. He would only respond if I said his name loudly close by him and told him "I love you, I am here". he'd open his eyes for a second and they'd roll back and up into his head. I cried, and was terrified as usual, of this next new symptom of this horrible nightmare of a disease. When the ambulance arrived at the hospital, they took blood and put a tube down is nose to his stomach to see if his Varices turned into an esophagus bleed. They found that the substance he vomited was Red Gatorade that he drank earlier in the day.(OMG). He was in bad shape and didn't realize i was there anymore as he layed in the E.R. I asked the Doctors "please help him", "what's happening?!" They said we have to wait for the blood results. 3 hours later, the blood results showed is Ammonia level was 170. I was crying and trembling nervous. They then administered IV antibiotic and gave him Lactulose. The doctors told me he had Hepatic Encephalopathy and hopefully would wake up. After 7 hours, he seemed to be waking up, but was still in and out of consciousness, and eyes still rolling back. After 5 more hours he started to realize i was there and had to go diarrhea,from the Lactulose, which got him up out of it more. After a few more hours he got sent to a room, still very ill. By the next day he woke up a bit more and asked what happened, but would fall back asleep, while i was telling him.
Long story short, he is now home after 5 days and on Lactulose to keep the Ammonia level down. It makes him have abdominal cramps and nauseous, but he is better than he was in the Hospital. He also has Ascites,varices,swollen ankles, low platelets of 37,000 which if he bumps his arm lightly,causes bruises. Found out too late for Interferon, or Pegytron. Went to Mt.Sinai Hospital in Manhattan to try and be on a transplant list but isn't yet. He is currently taking Lasix, Zegrid, Propranolol, Klor-con, Advair,Oxygen when needed, and now Lactulose and Regalan for nausea. I was with him for 23 years, since I was 16. I am 39 and he is only 44. He is too young for this. We were supposed to grow old together. I am very emotionally drained everyday, and scared to lose him. He is my whole life. He is a great man and father, and is so sick everyday. As many of you know, this is a horrible nightmare of a disease. God Bless all of you. Thanks for taking time to read.
Last edited by NewYawk; 12-30-2006 at 12:14 AM.
The following user gives a hug of support to NewYawk: dnlugo (09-22-2011)
hi just want to say iam so sorry, my liver is bad, i have not had treatment yet,hep c is terrible,i have hiv to, please pray, god is there for you and him, i lost my husband, so i know how you feel,,,,,,you will be in my prayers tonight,